I am trying to get off the Ultram that I have been taking for a year and a half. I started on the patch a couple of weeks ago and been slowly going down on the ultram. I have gone from 8/day and now to 3/day. My problem is the depression has set in pretty bad and I want to stay at 3/day for awhile. I am pretty sure it is the big drop from the Ultam since it has antidepresant effects. I don't really think it is from the patch, I am on 25mcg right now. I could use some advice on how to deal with the depression. My plan was to cut 1 pill per day every 5 days. I was right on schedule but I had to stop the decrease and halt it at 3/day. Any advice would be appreciated.
I agree that the patch is probably not causing the depression. Assuming the cutback on Tramadol is the cause of your depression, I'd say go back to 4/day, and reset your cutback schedule to be a good bit slower, if you have the supply to do that.
Ultram does have SSRI type properties as it acts on the neurochemical serortonin.
Have you considered discussing antidepressant therapy with your prescribing physician? I would highly recommend Cymbalta as it also is used to treat many types of pain and neuropathy, however, be very certain that if you continue to take the Ultram with any SSRI that you are aware of a very severe drug interaction that can occur called Serotonin Syndrome (I was on Lexapro and Ultram when it occured).
I have checked the interaction between Cymbalta and Ultram and because it is a combination SSRI and Norepinehprine drug there are no interactions.
Thanks for the advice GracefulOne but I was on Cymbalta and just got off of that completely a couple of weeks ago. Yeah that did not work too well either, did not help for pain at all and made me more depressed with suicidal thoughts. I am really trying to be superman and get off these medications but maybe I just have to do the Ultram taper a little slower. I am sure my head is all screwed up with being on the Cymbalta and going off of it and now tapering down on the Ultram and trying to get off of it. I am just taking it one day at a time, sometimes one minute at a time. Thanks for the advice though.
Sorry to hear that the Cymbalta didn't work for you...have you tried any other SSRI's...prior to Cymbalta I was on Lexapro and it worked very well for me...well up until my drug interaction!
I know what you mean about trying to get off of everything...I too am at the point where I get tired of the handful of pills appetizer before dinner and making sure I keep up on my Fentanyl Patch and take my Vicodin and muscle relaxant...uugh...just for one day I would love to be drug free!
I wish you the best of luck in finding something that works for you!